MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL
Model Number M00589180
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce tts dilatation balloon was used in the esophagus and upper part of the stomach during an endoscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the device was bent forty five percent at the base of the balloon.The procedure was completed with another maxforce tts dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 2981 captures the reportable issue of distal tip bent.Investigation results: a visual examination of the returned complaint device confirmed that the distal end of the catheter was bent.A small indentation was also noticed near the balloon hub.No visual defects noted on the balloon.Functional evaluation was performed and the balloon was inflated without problem; there were no leaks, holes, pinholes noted and the balloon was able to hold pressure.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
MAXFORCE TTS
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8583241
Report Number3005099803-2019-02395
Device Sequence Number3030147
Product Code KNQ
UDI-Device Identifier08714729099925
UDI-Public08714729099925
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K934697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberM00589180
Device Catalogue Number8918
Device Lot Number0023312283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR